MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 HI-FLOW KIT; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 60 HI-FLOW KIT; NRY
Catalog Number 5MAXACE132KIT
Medical Device Problem Codes Kinked (1339); Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/18/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.The hospital discarded the device.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure for an ischemic stroke using a penumbra system ace 60 hi-flow kit (kit).During the procedure, the physician advanced the penumbra system ace 60 reperfusion catheter (ace60) through a neuron max with a penumbra system 3max reperfusion catheter (3maxc); however, after significant manipulation, the physician noticed the ace60 was kinked near the hub.Upon further manipulation, the strain relief began to separate near the kink; therefore, the ace60 was removed.The procedure was then completed with a new ace.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM ACE 60 HI-FLOW KIT
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6865665
Report Number3005168196-2017-01578
Device Sequence Number16258559
Product Code NRY
UDI-Device Identifier00814548017433
UDI-Public00814548017433
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/05/2020
Device Catalogue Number5MAXACE132KIT
Device Lot NumberF74764
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/21/2017
Initial Report FDA Received Date09/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1